Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 26, 2017Baldwin County, Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 26, 2017, 2:15 PM EDT for Baldwin County, Putnam County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 2:15 PM EDT (18:15 UTC)
Expired
Jul 26, 2017, 2:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Baldwin County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS82 KFFC 261815
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED JUL 26 2017
 
GAZ060-061-072-073-261845-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
215 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...BALDWIN...
WESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL 245 PM EDT...

At 215 PM EDT...a strong thunderstorm was over Meriwether, or near
Milledgeville...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Milledgeville, Eatonton, Midway-Hardwick, Meriwether, Ethridge,
Coopers, Underwood, Allenwood, Haddock, Resseaus Crossroads, Oconee
Springs Park, Pancras, Warfield, Scottsboro, Rockville, Plant Harlee
Branch, Hardwick, Browns Crossing and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3295 8330 3293 8335 3313 8360 3342 8328
      3319 8307
TIME...MOT...LOC 1815Z 044DEG 15KT 3313 8330 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:00 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 26, 2:00 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
200 PM EDT Wed Jul 26 2017

.PREV DISCUSSION... /Issued 1026 AM EDT Wed Jul 26 2017/

UPDATE...
Current forecast continues on track. No changes made.

PREV DISCUSSION... /Issued 734 AM EDT Wed Jul 26 2017/

PREV DISCUSSION... /Issued 406 AM EDT Wed Jul 26 2017/

SHORT TERM /Today through Thursday/...
The radar is quiet at this time as earlier convection has
diminished. There are no big pattern changes today with troughing
still in place primarily across southeast Georgia. The upper level
impulse that slowly moved across the southern portions of the CWA on
Tuesday now lingers across southeast Georgia this morning. This
setup will again concentrate the best chance for precipitation
across south and eastern sections of the CWA today with less
convective coverage farther to the north and west. With continued
high PWATs at or above 2 inches in southeastern portions of the CWA,
any slow moving thunderstorms in this area could produce heavy
rainfall amounts as was seen in some localized areas today in the
vicinity of the slowly moving MCV. Additionally, a few thunderstorms
could briefly pulse to severe levels during the afternoon/evening
hours with damaging wind gusts the primary concern. Showers and
thunderstorms will diminish in coverage overnight with the loss of
daytime heating.

On Thursday, the lingering weak upper impulse will have progressed
little across far southeast Georgia which will serve as one focus for
convection. Otherwise, a cold front will be moving southward across
the Ohio Valley. While the front as well as the best upper support
remains north of the state on Thursday, shortwave energy will
approach the area by late Thursday. A risk for strong to severe
thunderstorms will exist by Thursday evening with damaging wind
gusts again the primary risk.

High temperatures will continue to be hot through the short term
with highs generally in the low to mid 90s for most areas. The
exceptions will be in the mountains as well as in southeastern
portions of the CWA today where more cloud cover will likely hold
temperatures in the 80s.

RW

LONG TERM /Thursday Night through Tuesday/...
Models in good agreement through the long term. The weak upper
trough over the eastern US will deepen early in the long term
driving a cold front across the CWA Friday and Saturday. This will
bring scattered to numerous showers and thunderstorms to the CWA
with the best chances across north GA Friday and across central GA
Saturday. Instability will increase along and ahead of the cold
front allowing a few storms to reach severe limits. Relatively
drier and cooler air will move into the CWA behind the front for
the end of the long term.

17

&&

.AVIATION...
18Z Update...
Some SHRA/TSRA mainly across central and east GA this afternoon
with VFR conditions across the TAF sites. Things should be very
similar to yesterday with the best chances for storms at the TAF
sites being between 19z-23z. Winds are out of the E to NE and will
slowly turn to the SE through tonight. Will see winds turn to the
W to SW just after daybreak Thu. Winds speeds are expected to
stay 10kt or less.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  71  92  74 /  40  20  40  10
Atlanta         91  74  91  75 /  30  20  30   5
Blairsville     87  67  86  69 /  40  30  40  20
Cartersville    92  72  92  73 /  30  10  30  10
Columbus        92  74  93  76 /  40  30  40   0
Gainesville     90  72  89  73 /  40  30  40  10
Macon           91  72  92  74 /  40  30  30   5
Rome            94  73  93  74 /  20  10  30  20
Peachtree City  92  71  92  74 /  30  20  30   5
Vidalia         86  73  90  74 /  60  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Jul 26, 11:33 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1133 AM EDT Wed Jul 26 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1133 AM EDT Wed Jul 26 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and evening. The favored area for
development will be across central Georgia. Some storms could be
strong to severe with the main hazards being strong gusty winds,
heavy rain, frequent lightning and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated severe storms are possible Friday and Saturday, mainly
across north Georgia Friday and across central Georgia Saturday.
The main threats will be damaging winds, frequently lightning and
heavy rain.

Isolated to scattered thunderstorms are possible Sunday through
Tuesday, a few of which could be strong to possibly severe with
strong gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 26, 12:05 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EDT WED JUL 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 S HABERSHAM           33.86N  84.24W
07/25/2017                   DEKALB             GA   PUBLIC

            NUMEROUS TREES WERE REPORTED DOWN NEAR THE INTERSECTION
            OF CHURCHWELL LANE AND CHURCHWELL COURT.

&&

EVENT NUMBER FFC1701144

LMERRITT
Local storm report, Jul 26, 12:09 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT WED JUL 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     1 S HABERSHAM           33.86N  84.24W
07/25/2017                   DEKALB             GA   PUBLIC

            NUMEROUS TREES WERE REPORTED DOWN NEAR THE INTERSECTION
            OF CHURCHWELL LANE AND CHURCHWELL COURT.

&&

EVENT NUMBER FFC1701144

LMERRITT
Special weather statement, Jul 26, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED JUL 26 2017

GAZ060-061-072-073-261845-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
215 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...BALDWIN...
WESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL 245 PM EDT...

At 215 PM EDT...a strong thunderstorm was over Meriwether, or near
Milledgeville...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Eatonton, Midway-Hardwick, Meriwether, Ethridge,
Coopers, Underwood, Allenwood, Haddock, Resseaus Crossroads, Oconee
Springs Park, Pancras, Warfield, Scottsboro, Rockville, Plant Harlee
Branch, Hardwick, Browns Crossing and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3295 8330 3293 8335 3313 8360 3342 8328
      3319 8307
TIME...MOT...LOC 1815Z 044DEG 15KT 3313 8330

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:44 PM EDTSpecial Weather StatementFFCJones46 min
Jul 26, 3:33 PM EDTSpecial Weather StatementFFCBibb42 min
Jul 26, 3:48 PM EDTSpecial Weather StatementFFCGlascock42 min
Jul 26, 4:01 PM EDTSpecial Weather StatementFFCHancock, Warren44 min
Jul 26, 4:24 PM EDTSpecial Weather StatementFFCBibb, Peach51 min
Jul 26, 4:31 PM EDTSpecial Weather StatementFFCGlascock44 min
Jul 26, 4:44 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Macon, Peach, Taylor, Twiggs46 min
Jul 26, 5:01 PM EDTSpecial Weather StatementFFCGlascock, Greene, Hancock, Jefferson, Taliaferro, Warren44 min
Jul 26, 5:07 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro38 min
Jul 26, 5:26 PM EDTSpecial Weather StatementFFCTaylor49 min
Jul 26, 5:31 PM EDTSevere Thunderstorm WarningFFCMorgan, Walton44 min
Jul 26, 6:16 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Morgan, Newton44 min
Jul 26, 6:48 PM EDTSpecial Weather StatementFFCSumter, Webster57 min
Jul 26, 7:02 PM EDTSpecial Weather StatementFFCButts43 min
Jul 26, 7:27 PM EDTSpecial Weather StatementFFCCherokee, Pickens48 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.